MAUDE Adverse Event Report: DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L. ESOPHAGEAL STETHOSCOPE WITH TEMPERATURE SENSOR; STETHOSCOPE, ESOPHAGEAL, WITH ELECTRICAL CONDUCTORS

DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L. ESOPHAGEAL STETHOSCOPE WITH TEMPERATURE SENSOR; STETHOSCOPE, ESOPHAGEAL, WITH ELECTRICAL CONDUCTORS
Model Number 81-040412
Medical Device Problem Codes Unable to Obtain Readings (1516); Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: a root cause could not be determined.The defective sample was not returned for evaluation, and no issues were identified during a review of quality records.Corrective action: due to the root cause determination, a corrective action has not been taken.Investigative summary: an internal complaint (call (b)(4)) was received indicating an esophageal stethoscope with temperature sensor (part 81-040412, lot 48181841) stopped detecting temperature during use, and a skin probe had to be pulled to continue monitoring the patient's temperature.The defective sample was unavailable for return.Therefore, a functional inspection could not be performed.The initial report indicated representative samples from the same lot were available for return.However, as of the date of this report, those samples have not been returned to the manufacturer for evaluation.The device history record (dhr) was reviewed for the reported lot number and no issues were reported during the manufacturing or inspection of the product.The bill of material for the work order involved was reviewed to identify the sub-assembly wire set used to manufacture the lot.The functional results for this sub-assembly (lot 48242691) were reviewed and no discrepancies were reported during the quality inspection.A functional inspection of product in process was made.One-hundred and twenty-five samples from work order 48229429 were inspected and all units were found within tolerance.The 2017-2019 complaint log was reviewed for similar complaints.Two complaints ((b)(4)) were identified for an esophageal stethoscope displaying inconsistent temperature readings.At this time, these complaints have been closed and verified.The investigation is complete at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description
During a dental case, the esophageal stethoscope with temperature sensor stopped reading the patient's temperature.A skin probe was pulled to the patient's temperature could continue being monitored.

Brand Name
ESOPHAGEAL STETHOSCOPE WITH TEMPERATURE SENSOR
Common Device Name
STETHOSCOPE, ESOPHAGEAL, WITH ELECTRICAL CONDUCTORS
Manufacturer (Section D)
DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L.
global park
box 180-3006, 602 parkway
la aurora, heredia, heredia 146
CS  146
MDR Report Key8500822
Report Number9613793-2019-00002
Device Sequence Number2689254
Product Code BZT
UDI-Device Identifier50749756045990
UDI-Public50749756045990
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K925789
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number81-040412
Device Lot Number48181841
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2019
Initial Report FDA Received Date04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1